MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE LOW SORBING SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE LOW SORBING SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2260-0500
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris pump module low sorbing set was over infusing the following information was received by the initial reporter with the verbatim: "the bag was labeled as having 250mls in it, the pump was programmed to infuse the ordered volume over 24 hours.In 3 hours, the pump alarmed and the entire volume of the bag (250ml) had infused.The pump was correctly programmed and verified via 3 rns.".
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The customer reported that the infusion completed too quickly.Two samples were received for quality investigation.One sample of infusion set 2260-0500 was submitted with an unknown secondary infusion set.The infusion sets were visually examined and no damages or abnormalities were visually identified.The infusion sets were then primed and a simulated infusion was conducted at a flow rate of 125 ml/hr.There were no issues of occlusions or backflow found during testing.In order to replicate the failure reported, all the infusion set clamps were left open.Fluid from one of the infusion bags would flow into the other bag giving the appearance that the entire infusion bag was empty before its programmed infusion rate.The customer complaint of flow issues - accuracy was not confirmed.Based on the investigation findings, and the failure not being replicated under normal use, the root cause is considered to be a misuse of the infusion set that caused for the infusion to have appeared to have been conducted faster than expected.A device history record review could not be performed because the lot number is unknown.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No further information was provided.

Brand Name
BD ALARIS PUMP MODULE LOW SORBING SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19927509
Report Number9616066-2024-01100
Device Sequence Number18201389
Product Code FPA
UDI-Device Identifier07613203012591
UDI-Public(01)07613203012591
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2260-0500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown